A Case of Coloboma in a Newborn to a Woman Taking Mycophenolate Mofetil in Pregnancy After Kidney Transplantation

M. Framarino dei Malatesta, B. Rocca, T. Gentile, T. Hadjistilianou, M. Borri, S. de Francesco, F. Pisani, A. Famulari

Research output: Contribution to journalArticlepeer-review

Abstract

Recently, mycophenolate mofetil (MMF) has been introduced in the immunosuppressive strategy after kidney transplantation. Recently, the existence of a MMF associated embriopathy has been hypothesized, namely, multiple craniofacial malformations. Only 1 report has described chorioretinal coloboma. We report a case of woman who used MMF throughout pregnancy after kidney transplantation. Her newborn developed coloboma of the right eye associated with an ocular cyst without any other malformation. The other drugs used by our patient are not considered teratogenic. Therefore, it seems reasonable to conclude a causal relationship between MMF and the malformation observed in this newborn.

Original languageEnglish
Pages (from-to)1407-1409
Number of pages3
JournalTransplantation Proceedings
Volume41
Issue number4
DOIs
Publication statusPublished - May 2009

ASJC Scopus subject areas

  • Surgery
  • Transplantation
  • Medicine(all)

Fingerprint Dive into the research topics of 'A Case of Coloboma in a Newborn to a Woman Taking Mycophenolate Mofetil in Pregnancy After Kidney Transplantation'. Together they form a unique fingerprint.

Cite this